# SDR SWISSFAA

- Difficulty date: August 5, 2004
- Submitted: August 23, 2004
- Operation: General aviation
- Make and model: Pilats P305
- Aircraft serial: VARIOUS
- Aircraft time: 3,000 hours
- Propeller: Hartzl HCA3X*
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Canopy
- Condition: Blocked
- Location: Cockpit
- Stage of operation: NR
- How discovered: C
- Nature of condition: L
- Precautionary procedure: O

## Discrepancy

TO OUR KNOWLEDGE, AT LEAST 11 N-REGISTERED P-3 HAVE BEEN MODIFIED UNDER 337 FIRLD APPROVALS WITH A ONE-PIECE COCKPIT CANOPY REPLACING THE MULTIPLE SHEET CANOPY INITIALLY INSTALLED.  ON AN AIRCRAFT RETURNED TO SWITZERLAND AN UNSAFE CONDITION WAS DISCOVERED. THE EMERGENCY CANOPY JETTISON COULD NOT BE OPERATED SINCE THE MECHANISM WAS BLOCKED BY TWO RIVNUTS INSTALLED TO RETAIN THE NEW CANOPY.  WE HAD THE FAULTY INSTALLATION MODIFIED TO MAKE IT WORK. WE LET YOU KNOW OF THIS DEFECT SINCE THERE ARE SOME MORE P-3S OPERATED UNDER FAA REGISTRY THAT MIGHT HAVE THE SAME UNSAFE CONDITION.
